Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 211, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2023, 3:35 PM EDT for White County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2023, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 15, 2023, 4:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County White County, GA
The radar
The Greer radar (KGSP), 139 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:50 PM EDT | HAIL 1 | 1 Se Unicoi State Park, GA | One inch hail reported near the intersection of Hinterstraten Weg and Rosen Strasse. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
188
WUUS52 KFFC 151935
SVRFFC
GAC311-152015-
/O.NEW.KFFC.SV.W.0211.230615T1935Z-230615T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
335 PM EDT Thu Jun 15 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern White County in northeastern Georgia...
* Until 415 PM EDT.
* At 334 PM EDT, a severe thunderstorm was located over Robertstown,
or 7 miles north of Cleveland, moving east at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Helen, Unicoi State Park, Whitley Gap Shelter, Robertstown,
Smithgall Woods Conservation Are, Sautee, Low Gap Shelter, Anna
Ruby Falls and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3474 8362 3472 8364 3467 8364 3466 8366
3462 8364 3461 8364 3469 8387 3472 8386
3473 8383 3474 8382 3476 8383 3478 8383
TIME...MOT...LOC 1934Z 286DEG 8KT 3471 8377
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SM2 follow-up statements
606
WWUS52 KFFC 151952
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Thu Jun 15 2023
GAC311-152015-
/O.CON.KFFC.SV.W.0211.000000T0000Z-230615T2015Z/
White GA-
352 PM EDT Thu Jun 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN WHITE COUNTY...
At 352 PM EDT, a severe thunderstorm was located over Helen, or 7
miles north of Cleveland, moving east at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Helen, Unicoi State Park, Smithgall Woods Conservation Are,
Robertstown, Sautee and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3474 8362 3472 8364 3467 8364 3466 8366
3462 8364 3461 8364 3468 8382 3473 8381
3476 8378
TIME...MOT...LOC 1952Z 286DEG 8KT 3470 8372
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$827
WWUS52 KFFC 152007
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
407 PM EDT Thu Jun 15 2023
GAC311-152017-
/O.EXP.KFFC.SV.W.0211.000000T0000Z-230615T2015Z/
White GA-
407 PM EDT Thu Jun 15 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITE COUNTY WILL
EXPIRE AT 415 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3474 8362 3472 8364 3467 8364 3466 8366
3462 8364 3461 8364 3468 8382 3473 8381
3476 8378
TIME...MOT...LOC 2007Z 286DEG 8KT 3469 8368
$$
SMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:07 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 15, 3:07 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 307 PM EDT Thu Jun 15 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Friday) Issued at 306 PM EDT Thu Jun 15 2023 As the upper level trough axis shifts to the east this evening, the forecast area will remain under the influence of northwest flow. CAMs have the ongoing MCS pushing southward over south Georgia and northern Florida. While the northern periphery of the MCS has brought showers and a few thunderstorms that are impacting our southern tier of counties at the time of writing, CAMS are suggesting yet another round of isolated to scattered thunderstorms this afternoon and evening. There is higher confidence of storm development across north Georgia where the best instability remains in place (a few storms have already begun to fire off of the north Georgia mountains amidst the northwest flow). There is less confidence in storm development for areas south of I-20 as a pool of rain-cooled air has settled in place with temperatures currently in the upper 60s south of a line from LaGrange to Macon. With broken to overcast cloud cover over central Georgia through the remainder of the day, it is anticipated that the atmosphere in these areas will struggle to recover, thus limiting thunderstorm potential and strength. This is reflected in the mesoanalysis where a large swath of SBCAPE ~500-1500 J/kg is forecast to blanket much of central Georgia south of I-20 where areas northward are expected to range between 2000-2500 J/kg where a cumulus field has developed. While more favorable instability parameters are in place for north Georgia, any thunderstorms that develop in central Georgia will have better upper level support (mid-level winds ranging from 40 to 55kt) to maintain updrafts with the shortwave traversing the area. SPC has expanded the Marginal Risk (1 out of 5) to include all of the forecast area for this afternoon and evening with the primary hazards being damaging wind gusts up to 60 mph and hail up to one inch in size. The secondary threat for today will be concerns over flash flooding and will be dependent over storm coverage and location this afternoon and evening. 1.6" of PWATs were diagnosed in this morning's 12Z sounding and there is a potential for training storms in areas that have already received 3 to 5+ inches. A Flood Watch remains in effect through 8pm this evening for the sector of counties generally south of I-85 and west of I-75 where localized flash flooding may occur. Tomorrow, a generally quieter day is expected with a welcome reprieve from widespread showers and thunderstorms. The potential remains for isolated to scattered diurnally driven convection along the boundary draped across north Florida as the next disturbance within the mid-level flow overrides it. While chance PoPs are currently relegated to our southwestern counties, a northward expansion of precipitation chances are possible in future forecast updates if the boundary sets up further north. Maximum daily temperatures return to more seasonable values tomorrow with daytime temperatures reaching the mid 80s to low 90s across the area. KAL && .LONG TERM... (Saturday morning through next Wednesday) Issued at 306 PM EDT Thu Jun 15 2023 No major changes to the extended period compared to the previous forecast. The upper low that has been deepening across the New England States will finally lift northeast as upper riding slides east towards the MS Valley putting us in more of a northwesterly flow regime. Overall, this will result in lower rain chances across the forecast area through much of the weekend as any activity is expected to be more diurnally driven thanks to peak heating. The mid to upper level pattern starts to resemble an omega block type pattern as we continue through the weekend. Though another shortwave looks to pass through and eject just east of the Rockies late Saturday into Sunday. Guidance hints that this will develop into an upper low by Sunday across the MidWest states before become situated across the TN Valley. At which point it looks to meander across the region through at least mid-week with our forecast under that influence. What does this mean for us here in Georgia for early next week? Rain and thunder chances look to increase once again by Monday and persist through at least Wednesday. As far as temperatures, there's good agreement among global ensembles of highs in the 80s and lows in the 60s. We'll see a brief warming trend up until Saturday with highs in the mid to upper 90s but moderating back into the low 80s through the remainder of the period. 07 && .AVIATION... (18Z TAFS) Issued at 157 PM EDT Thu Jun 15 2023 Broad MVFR cloud deck currently draped across north Georgia and could impact the metro sites this afternoon. TEMPO currently in place TSRA potential this afternoon/early evening from generally 18Z to 02Z at TAF locations. Overnight, cigs drop the MVFR across the metro with IFR at CSG/MCN/AHN. Potential for intermittent IFR cigs is possible from generally 05Z to 12Z at metro TAF sites. MVFR will improve to VFR at the end of TAF cycle for KATL. SW winds will become NW tomorrow afternoon between 5 and 10KT. //ATL Confidence...18Z Update... Low confidence on IFR potential at metro sites, high confidence on winds. Medium confidence on all other elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 66 88 65 89 / 50 10 10 10 Atlanta 67 87 68 88 / 40 20 10 10 Blairsville 60 82 56 81 / 20 20 10 10 Cartersville 66 88 63 88 / 30 20 10 10 Columbus 68 87 67 89 / 40 30 30 20 Gainesville 65 87 64 88 / 30 10 10 10 Macon 68 88 67 89 / 60 20 20 20 Rome 66 90 65 90 / 30 20 10 10 Peachtree City 66 88 65 88 / 30 20 10 10 Vidalia 69 88 71 90 / 80 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 PM EDT this evening for GAZ066>072-078>083- 089>096-102>110. && SHORT TERM...KAL LONG TERM....07 AVIATION...KAL
Hazardous weather outlook, Jun 15, 4:12 AM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 412 AM EDT Thu Jun 15 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 412 AM EDT Thu Jun 15 2023 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Today and Tonight... ...A Flood Watch remains in effect for portions of west-central Georgia until early this evening... Scattered showers and thunderstorms will redevelop across the area today. The overall severe threat is low, but a few stronger storms can be expected, especially across central Georgia, where localized damaging winds and hail up to quarter-size are possible. Any storms are expected to diminish this evening with some low clouds and patchy fog possible overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated afternoon and evening storms are possible Friday through the weekend, otherwise a better chance for rain and storms will return early next week as a slow-moving area of low pressure moves across the Southeast region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. DJN
In the hours before
Local storm report, Jun 15, 10:56 AM EDT, 4 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1056 AM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg 2 W Barnhill 32.33N 82.70W
06/14/2023 Treutlen GA Emergency Mngr
Large tree down across Riverbend Rd. Time is
an estimate.
&&
AlbrightLocal storm report, Jun 15, 12:30 PM EDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1230 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Lightning 6 WNW Deepstep 33.04N 83.07W
06/14/2023 Baldwin GA Emergency Mngr
House fire due to lightning strike.
Structure was a total loss.
&&
LNMLocal storm report, Jun 15, 12:36 PM EDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1236 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM Tstm Wnd Dmg 4 ENE Jenkinsburg 33.35N 83.98W
06/14/2023 Butts GA Emergency Mngr
Tree down along Buster Brown Rd.
&&
MGWLocal storm report, Jun 15, 12:39 PM EDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1239 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg 4 ENE Jenkinsburg 33.35N 83.98W
06/14/2023 Butts GA Emergency Mngr
Corrects previous tstm wnd dmg report from 4
ENE Jenkinsburg. Tree down along Buster
Brown Rd.
&&
MGWLocal storm report, Jun 15, 12:42 PM EDT, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1242 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg 2 NNE Jenkinsburg 33.35N 84.02W
06/14/2023 Butts GA Emergency Mngr
Tree down along Wolf Creek Rd.
&&
MGWSpecial weather statement, Jun 15, 3:23 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Thu Jun 15 2023
GAZ008-015-016-152000-
Union GA-White GA-Lumpkin GA-
323 PM EDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of northeastern
Lumpkin, central White and east central Union Counties through 400 PM
EDT...
At 323 PM EDT, a strong thunderstorm was over Smithgall Woods
Conservation Are, or 7 miles north of Cleveland, moving east at 10
mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Smithgall Woods Conservation Are,
Sautee, Low Gap Shelter and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3476 8363 3475 8363 3473 8362 3472 8364
3467 8364 3466 8366 3462 8364 3458 8364
3468 8392 3481 8388
TIME...MOT...LOC 1923Z 286DEG 8KT 3471 8379
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:59 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart | 31 min |
| Jun 15, 8:33 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Schley, Stewart, Webster | 27 min |
| Jun 15, 8:48 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Sumter, Wilcox | 27 min |
| Jun 15, 8:59 AM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 31 min |
| Jun 15, 9:15 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 15 min |
| Jun 15, 9:30 AM EDT | Special Weather Statement | FFC | Crisp | 30 min |
| Jun 15, 3:23 PM EDT | Special Weather Statement | FFC | White | 37 min |
| Jun 15, 4:28 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Jun 15, 4:38 PM EDT | Special Weather Statement | FFC | Catoosa | 37 min |
| Jun 15, 5:17 PM EDT | Special Weather Statement | FFC | Whitfield | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.